Format

Send to

Choose Destination
Ned Tijdschr Geneeskd. 2010;154:A1647.

[Tubulo-interstitial nephritis in inflammatory bowel disease: extra-intestinal manifestation or drug toxicity?].

[Article in Dutch]

Author information

1
Medisch Centrum Haaglanden, Afd. Interne Geneeskunde, Den Haag, the Netherlands.

Abstract

Chronic inflammatory bowel disease (IBD) is seldom complicated by renal function disorder, but when this occurs the consequences are serious. In addition to the known effects of 5-aminosalicylates, there is also evidence that tubulo-interstitial nephritis (TIN) occurs as an extra-intestinal manifestation of IBD. A 27-year-old woman with colitis ulcerosa, developed end-stage renal insufficiency due to a mesalazine-induced TIN. She was treated by haemodialysis for two years before she underwent renal transplantation. Another patient, a 36-year-old man with Crohn's disease, developed extensive granulomatous nephritis with stable moderate renal function. After excluding other possible causes, we diagnosed an extra-intestinal manifestation of his Crohn's disease. There are no official guidelines on renal function monitoring in IBD patients, nor is there consensus in literature. We advise renal monitoring after three months of treatment with 5-aminosalicylates, followed by monitoring every year. Patients not receiving treatment should be monitored every year.

PMID:
20699041
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Vereniging Nederlands Tijdschrift voor Geneeskunde
Loading ...
Support Center